MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): postal code (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage catheter was inspected as the product was being removed from the delivery box.The user noticed the bottom edge of the device packaging was not sealed.It was also noted the length of the package was slightly shorter than other, similar devices at the facility.There was no patient contact and no adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: nhs supply chain in the united kingdom informed cook of an incident involving an ultrathane mac-loc locking loop multipurpose drainage catheter [rpn: ult8.5-38-45-p-6s-clm-rh] from lot number 13722349.On 29mar2021, when the device was taken out from the shipping box, they noticed the bottom seal did not exist.This had no impact to a patient.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned one unused ult device to cook for investigation.Physical examination of the returned device showed one unsealed outer pouch was returned.The seal that was missing was the bottom seal.There is no adhesive or evidence the device was ever sealed.The customer provided images of the complaint device.The images show the bottom seal is missing from the outer pouch.Based on the provided imaging and returned device, cook confirmed the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.A device master record (dmr) review was performed, and device manufacturing instructions, specifications, and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile is package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot records no related nonconformances.A database search revealed no other complaints have been reported for the device lot.The calibration history for the sealing equipment shows the equipment was within calibration.Based on this information, cook concluded that sealing equipment did not contribute to the complaint.Based on the dhr, there is no evidence of additional nonconforming devices in house or out in the field.Based on the information provided, the examination of returned product which revealed the package was not sealed, and the results of the investigation, the cause was traced to manufacturing.The appropriate personnel have been retrained and it was confirmed they were previously trained prior to manufacturing the complaint lot.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11613279
Report Number1820334-2021-01063
Device Sequence Number3495950
Product Code GBO
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)240128(10)13722349
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/28/2024
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number13722349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1